Gastric uptake of Tc-99m MDP in a child treated with isotretinoin

Clin Nucl Med. 1993 Jun;18(6):510-1. doi: 10.1097/00003072-199306000-00011.

Abstract

The side effects of prolonged isotretinoin therapy include progressive calcification of ligamentous and tendon insertions, premature fusion of epiphyses, and modeling abnormalities of long bones. Increased calcification of gastric mucosa has been reported only in animal studies, but not in humans. A case of a child who was treated with isotretinoin for 26 months for a dermatologic disorder and who showed abnormal gastric uptake of 99m-Tc MDP on a bone scan is reported.

Publication types

  • Case Reports

MeSH terms

  • Bone and Bones / diagnostic imaging*
  • Calcinosis / chemically induced*
  • Calcinosis / diagnostic imaging
  • Child
  • Female
  • Humans
  • Isotretinoin / adverse effects*
  • Isotretinoin / therapeutic use
  • Pityriasis Rubra Pilaris / drug therapy
  • Radionuclide Imaging
  • Stomach / diagnostic imaging*
  • Stomach Diseases / chemically induced*
  • Stomach Diseases / diagnostic imaging
  • Technetium Tc 99m Medronate*
  • Time Factors

Substances

  • Isotretinoin
  • Technetium Tc 99m Medronate